MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041265
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the customer alleged to medela llc that she was having issues with her pump in style max flow not fully emptying her breast.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including verifying using the correct kit components; confirming no milk backup had occurred and verifying correct kit components were being used and washed according to our instructions for use.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.On (b)(6) /2022, the customer called back and stated that she received the wrong pump and that she wanted the pump in style breast pump and that she now has mastitis because the pump in style max flow is not allowing her to fully express.A pump in style was sent to the customer.In follow up with a complaint handler on03/21/2022, the customer stated that the mastitis started on (b)(6) 2022 and she was prescribed an antibiotic, which she was still on.Additionally, the customer stated that she has not tried the replacement pump because she left for vacation before it arrived.In additional follow up with the customer she stated that the replacement pump is working well and her mastitis is resolved.Based on the results of our internal investigation (reference number (b)(4)),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Additional Manufacturer Narrative
The device was returned without the customer's parts and accessories; therefore, it was evaluated with a medela lab kit on 04/22/2022 and it passed suction and cycle specifications.The customer's report of low suction could not be confirmed.

Brand Name
PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key14088118
Report Number1419937-2022-00039
Device Sequence Number20155899
Product Code HGX
UDI-Device Identifier00020451412658
UDI-Public020451412658
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041265
Device Catalogue Number101041265
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Distributor Facility Aware Date03/21/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale